Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 71, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 1, 2004, 9:12 PM CDT for Yell County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2004, 9:12 PM CDT (02:12 UTC)
- Expired
- Jul 1, 2004, 11:10 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Yell County, AR
The radar
The Little Rock radar (KLZK), 95 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 020214 FFWLIT ARC149-020410- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 912 PM CDT THU JUL 1 2004 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN YELL COUNTY IN CENTRAL ARKANSAS * UNTIL 1110 PM CDT * AT 910 PM CDT...DOPPLER RADAR INDICATED THAT NEARLY 2 INCHES OF RAIN HAD FALLEN OVER PARTS OF EASTERN YELL COUNTY BETWEEN ROVER AND ONYX BETWEETN 800 PM AND 900 PM. A NEARLY STATIONARY THUNDERSTORM COMPLEX WILL CONTINUE TO PRODUCE HEAVY RAINFALL OVER EASTERN YELL COUNTY DURING THE NEXT HOUR. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3516 9310 3480 9332 3479 9351 3516 9339 $$ 22
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:06 PM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, Jul 1, 2:06 PM CDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 205 PM CDT THU JUL 1 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MODELS THIS AFTERNOON ARE IN DECENT AGREEMENT IN THE SYNOPTIC SCALE WITH JUST SUBTLE DIFFERENCES IN THE FINER DETAILS. WITH MODELS GENERALLY ON THE SAME PAGE...WILL GO WITH A BLEND OF SOLUTIONS THIS AFTERNOON. MODELS ALSO CONSISTENT WITH MOVING THE UPPER TROF/UPPER LOW ACROSS THE AREA FASTER THAN PREVIOUS RUNS. OVERALL WET PATTERN TO CONTINUE FOR THE NEXT 36 TO 48 HOURS AS STUBBORN UPPER LOW WILL BE SLOW TO CLEAR THE AREA. FEATURE IS CURRENTLY OVER CENTRAL KANSAS WITH NEARLY FULL LATITUDE...NEGATIVELY TILTED UPPER TROUGH. WINDS ALOFT REMAIN WEAK IN THE LOW TO MID LEVELS SO SYSTEM WILL ONLY CRAWL EASTWARD. AIRMASS CONTINUES TO BE TROPICAL IN NATURE AND CONDITIONALLY UNSTABLE WITH PWAT VALUES HOVERING NEAR TWO INCHES. MANY AREAS OVER MAINLY SOUTHERN ARKANSAS HAVE SEEN SEVERAL INCHES OF RAIN OVER THE PAST FEW DAYS. ANY ADDITIONAL HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING. SLOW MOVING SHORTWAVE TRACKED ACROSS SOUTHERN ARKANSAS THIS MORNING LEADING TO WIDESPREAD LIGHT RAIN. WAVE CURRENTLY OVER SOUTHEAST ARKANSAS WITH LOCALLY HEAVY RAIN. FLASH FLOODING WAS REPORTED EARLIER TODAY IN BRADLEY COUNTY. MODELS CONTINUE TO SHOW A BREAK IN THE ACTION TONIGHT AFTER ANY DIURNAL SHOWERS DISSIPATE. WILL ONLY CARRY CHANCE OR SLIGHT CHANCE POPS AS SOMETHING COULD KICK UP ON AN OLD BOUNDARY OR IN ASSOCIATION WITH SEVERAL WEAK IMPULSES MOVING THROUGH THE AREA. NEXT PIECE OF ENERGY DROPS DOWN FROM OKLAHOMA LATE TONIGHT AND SWINGS ACROSS THE STATE FRIDAY. WITH NATURE OF THE AIRMASS AND STRENGTH OF THE WAVE... WILL HAVE TO GO HIGH LIKELY OR CATEGORICAL POPS. MESO-ETA DROPS ANOTHER PIECE OF ENERGY DOWN FRIDAY NIGHT SO MORE RAIN IS LIKELY. WITH SATURATED GROUND AND FLOODING ALREADY EXPERIENCED...WILL HOIST A FLOOD WATCH FOR FRIDAY ACROSS THE SOUTH. DRIER AIR MOVES INTO THE WEST EARLY SATURDAY AS TROF AXIS/COLD FRONT SWEEPS DEEP MOISTURE TO THE EAST. WILL TAPER OFF POPS FROM WEST TO EAST SATURDAY MORNING AS SYSTEM PULLS OUT. WILL NOT ENTIRELY REMOVE PRECIPITATION AS DIURNAL SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE HOLIDAY WEEKEND WITH NUMEROUS BOUNDARIES FLOATING AROUND. DAYTIME TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH SATURDAY...BUT WILL WARM UP SUNDAY AS MOISTURE LEVELS DROP/CLOUDS BECOME LESS OF A FACTOR. WHILE MOISTURE BECOMES MORE SHALLOW...SOUTHERLY FLOW WILL KEEP LOW LEVEL MOISTURE IN PLACE. THIS WILL LEAD TO MUGGY NIGHTS WITH NIGHTTIME READINGS CLOSE TO NORMAL OVERALL. && .LONG TERM...TUESDAY THROUGH THURSDAY BY EARLY TUESDAY...A WEAK COLD FRONT WILL BE APPROACHING FROM THE NORTHWEST. SOUTHERLY WINDS IN ADVANCE OF THIS APPROACHING SYSTEM WILL LIKELY BRING ABOUT A NOTICEABLE WARM-UP. ENOUGH MOISTURE WILL ADVECT INTO THE AREA FOR A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND AN INCREASE IN CLOUDS OVER MOST AREAS WILL KEEP AFTERNOON TEMPERATURES FROM GETTING TOO FAR OUT OF HAND. THEN BY EARLY WEDNESDAY...THE COLD FRONT IS EXPECTED TO BE NEAR AN IMAGINARY LINE EXTENDING FROM NEAR BATESVILLE TO NEAR MENA. COOLER AND RELATIVELY DRIER AIR WILL LIE TO THE NORTH OF THIS EAST-WEST FRONTAL BOUNDARY. TO THE SOUTH OF THE FRONT HOWEVER WARMER AND HUMID AIR WILL PERSIST. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED IN THE SOUTHERN SECTIONS WHERE THE PRECIPITABLE WATER VALUES WILL BE MUCH HIGHER. THE FRONT WILL STALL THEN BECOME A WARM FRONT BEFORE MOVING BACK ACROSS THE NORTHERN SECTIONS LATE WEDNESDAY. THE WARM FRONT WILL BE WELL NORTH OF OUR CWA BY THURSDAY WITH ABOVE NORMAL TEMPERATURES LIKELY ACROSS MOST OF ARKANSAS BY THURSDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 70 84 70 87 / 30 50 50 40 HARRISON AR 68 82 68 86 / 40 60 50 30 HOT SPRINGS AR 70 85 70 88 / 30 50 50 40 PINE BLUFF AR 71 85 72 87 / 30 50 50 40 MOUNTAIN HOME AR 68 81 68 85 / 40 60 50 40 MONTICELLO AR 72 85 72 88 / 30 40 50 40 SEARCY AR 69 83 70 87 / 30 50 50 40 MOUNT IDA AR 68 85 70 88 / 30 50 50 30 RUSSELLVILLE AR 68 83 69 87 / 30 60 50 30 && .LZK WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH FROM 400 AM CDT FRIDAY UNTIL 400 PM CDT FRIDAY FOR ZONES ARZ052>057...ARZ062>069. && 56/38
Hazardous weather outlook, Jul 1, 2:35 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 235 PM CDT THU JUL 1 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 235 PM CDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TODAY AND TONIGHT A WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE OVER ARKANSAS TODAY AND TONIGHT. THIS WILL RESULT IN SCATTERED SHOWERS AND SOME THUNDERSTORMS. WHILE A FEW STORMS MAY BECOME STRONG BRIEFLY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. DUE TO COPIOUS AMOUNTS OF MOISTURE IN THE ATMOSPHERE...AND LIGHT WINDS AT THE LOWER AND MID LEVELS...THE STORMS WILL BE SLOW-MOVING... AND THEY MAY PRODUCE BRIEF...HEAVY RAINFALL. THE HEAVY RAINS MAY CAUSE PONDING OF WATER ON STREETS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW WILL DROP CLOSE TO ARKANSAS IN NORTHWEST FLOW ALOFT. IT WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE FOUR-STATE AREA OF SOUTHEAST OKLAHOMA...NORTH EAST TEXAS...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA FRIDAY AFTERNOON AND EVENING. THE RAIN WILL BE HEAVY AT TIMES...ESPECIALLY OVER THE SOUTHERN SECTIONS OF ARKANSAS. IT APPEARS THAT THE MAIN THREATS FROM THESE STORMS WILL BE STRONG WINDS AND LARGE HAIL ACROSS SOUTHWEST AND WEST CENTRAL ARKANSAS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING. 38
In the hours before
Local storm report, Jul 1, 7:34 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
734 PM CDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD CLARKSVILLE 35.46N 93.47W
07/01/2004 JOHNSON AR LAW ENFORCEMENT
SEVERAL STREETS IN TOWN WERE FLOODED.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:14 AM CDT | Flash Flood Warning | LZK | Scott | 2 hr |
| Jul 2, 2:55 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 45 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.